Get your Health question answered in 3 easy steps

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My heart stopped beating for 1-2 seconds ?

Okay, I m overweight, have high blood pressure, smoke and drink. For the past few months I occassionally have this strange feeling in my throat. Almost like my heart is fluttering. It usually only happens for a split second and then goes away. Today was different. I have been walking around downtown Detroit all day. I drank four beers at the baseball game and smoked two joints. Back at my friend s house, I started helping clean because some girls were coming over. I got the feeling in my throat/chest again, and immediately checked my pulse. It beat hard about three times and then completely stopped for 1-2 seconds. It hiccuped a few times then started rapidly beating again. This absolutely terrified me, I KNOW that my heart stopped beating temporarily. After it started up again, I felt, and still feel, dizzy and somewhat nauseated. My Kidney/Lower back hurt for about thirty minutes and it caused me to have a moderate to severe panic attack. Unfortunately, I m out of my Xanax. I m debating on wether or not to go to the ER. My most recent EKG was a month ago and normal. What should I do? This happened about two hours ago and hasn t happened since.
Wed, 22 Sep 2010
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
You may undergo cardiac stress test and 24 hour Holter monitoring. If these tests are found normal, a cardiac event monitor which can be worn for a month or more can be used. A stress test is performed to determine causes of chest pain, the exercise capacity of the heart, appropriate exercise levels in those beginning an exercise program, and to identify rhythm disturbances during exercise. There may be additional reasons that your health care provider requests this test. Holter monitoring is used to determine how the heart responds to normal activity. The monitor may also be used: * After a heart attack * To diagnose heart rhythm problems * When starting a new heart medicine It may be used to diagnose: * Atrial fibrillation/flutter * Multifocal atrial tachycardia * Palpitations * Paroxysmal supraventricular tachycardia * Reasons for fainting * Slow heart rate (bradycardia) * Ventricular tachycardia Possible Complications of heart palpitations:- * Angina * Heart attack * Heart failure * Stroke * Sudden death
  User's Response
mtz's  Response
i also have the same problem...kindly help me..thanks
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My Name is Peter , I have Been taking Diltiazam for about 4 years following 2 abrupt episodes of runaway Heart beat I managed to get to hospital in time to see it run past 205 before control was gained . 2 episodes 6 months apart. I am an avid cyclist My BP PRE Episode 1 is a consistent 120 /70 it is still 110/70 CONSTANT I have my own Meter Checked by my physician as consistent. I was put on Diltiazam following the First I am On 600 mg Day of Theopholine for 35 years and Normally My heart rate resting would be 80 -86 BPM ON DIltiazam It is 68 BPM CONSTANT Thus it is Controlling the Natural effects of THeopholine. As an Avid Cyclist I find it hard to Climb hills I used to have a heart rate range of 140 to 175 for exercise without pains or Oxygen deprivation ( I am COPD) and able to cycle very spiritedly NOW ion Diltiazam I can Barely cycle over 20 KMH at a max 140 BPM. NO MATTER HOW HARD I TRY My HR is limited to 140 B PM and I cannot cycle Faster than that level allows me or climb the lowest grade of hill Walking is spinal injury limited to no more than 35 meters Then I have nerve impingement CYCLING IS SAFE and EVVECTIVE and the ONLY exercise I can do beyond the boundary of my WHeel chair. Diltiazam is limiting me from keeping healthy CAN I STOP TAKING DILTIAZAM It is more of a health deterrent than Health protector yes it works but negatively in my opinion. It did not Stop the second AF attack

doctor1 MD

im ONLY 15 YEARS OLD and i started smoking marijuana and i started to have panic attacks and anxiety problems probobly because i was on anxiety medicine while smoking mary jane but yeah i started feeling flutters in the middle of my chest imbetween the two nipples and when i bend over sometimes i can feel the flutter THAT LASTS 1-2 SECONDS but sometimes it just hits me out of the middle of nowhere and its very disturbing my family has a history of acid reflux and im very athletic i play soccer and basketball every day 2-3 hours a day and i went to the docter and had ekg and heart monitor everything normal and i dont want to live with this forever i quit smoking and i only had smoked for a month and i do have some chest pains under the left nipple that last a second and the pain feels better when burping aswell but some one please help me on here im new send me a message about whats wrong with me or what you think it is THANK YOU!

doctor1 MD

Hi , I keep getting weird heart beats feels like my heart stops for a split second had one strong beat then back to normal, this has been happening since yesterday morning and I can feel it evey 5 mins or so some times more then it might stop for hr or 2 then starts again . Many thanks. Lewis

Recent questions on  Hypertension

doctor1 MD

In a recent medical exam, my BP was 142/92 and my pulse rate was 63. My SpO2 was measured twice (three minutes apart) and went from 96% to 93%. I had no medical history to report to the doctor. I was basically starting fresh with my healthcare. She said my vitals were normal and stable. She said my BP was likely due to my back pain (that led to the visit in the first place). But if my pressure was high, why was my rate low?? And, what is the significance of the drop in SpO2? Thanks.

doctor1 MD

I have a rash in my groin and my body is always itchy. For about 2 years I had rashes on both my feet. It seems to have cleared now but I still have to apply dipresone everyday. I take medication for high blood pressure - Micardi Plus, Zanidip and Spiractin. Are any of these causing my rash problems?

doctor1 MD

My husaband is 65 years old nad he told me that last night he experienced a sudden waive of dizziness, enough that he actually fell down. He has high blood pressure and on meds, but never diagnosed with anything else. He is currently working out of town and lives alone. I am very concerned. What could that be?

doctor1 MD

I feel kind of silly asking this, but my heart rate (resting) has been elevated all day -- ranging from 107 early am, up and down from 130 - 180 most of the day. I've been having episodes like this for several months, but not this bad or long lasting. I guess I'm just not sure what to do. Bp avgs 120/78 - 130/88.

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...